Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 19, 2006, 3:40 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 3:40 PM CDT (20:40 UTC)
- Expired
- Oct 20, 2006, 10:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 192052 CCA
FFWSJU
PRC017-039-054-091-141-192345-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
440 PM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
MANATI
FLORIDA
BARCELONETA
UTUADO
* UNTIL 745 PM AST
* AT 445 PM AST...THE RIVER LEVEL SENSOR ON RIO YUNES INDICATED THAT
THE RIVER WAS ALMOST TWO FEET ABOVE FLOOD STAGE AND RISING. ALSO RIO
GRANDE DE MANATI IN CIALES WAS RISING RAPIDLY AND WILL FLOOD BEFORE
5 PM. EXPECT RAPID WATER RISES ALONG MANY OF THE RIVERS DOWNSTREAM
FROM OROCOVIS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
CENTRAL BARCELONETA...FLORIDA...SOUTHWESTERN MANATI AND NORTHERN
CIALES.
THUNDERSTORMS WITH HEAVY RAIN HAVE DUMPED UPWARDS OF 3 INCHES OF
RAIN IN THE AREA UPSTREAM FROM THE WARNED AREA AND MANY RIVERS AND
STREAMS ARE NOW SWELLING FROM THE RUN-OFF.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1842 6646 1830 6649 1827 6660 1835 6663
1845 6659 1846 6654
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 12:03 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 19, 12:03 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
103 PM AST THU OCT 19 2006
.UPDATE...WSR-88D REMAINS OUT OF SERVICE UNTIL FURTHER NOTICE. FAA
TECHNICIANS ARE ON SITE TROUBLESHOOTING. EXPECT VARIABLY TO
MOSTLY CLOUDY SKIES ACROSS THE LOCAL ISLANDS FOR THE REST OF THIS
AFTERNOON...WITH DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED TO SCATTERED THUNDERSTORMS. PERIODS OF HEAVY RAINFALL AND
AT LEAST SOME MINOR FLOODING ARE EXPECTED IN MANY AREAS...WITH THE
POTENTIAL FOR MORE SIGNIFICANT FLASH AND RIVER FLOODING IN A FEW
LOCATIONS. WE HAVE A FLASH FLOOD WATCH IN EFFECT UNTIL 800 PM
THIS EVENING FOR THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES AND
ALL BUT THE WESTERN ONE-QUARTER OF PUERTO RICO. SHORT TERM GRIDS
AND ZFP HAVE BEEN UPDATED. FOR THE COASTAL WATERS...WE MADE A
COUPLE OF MINOR ALTERATIONS TO PREVIOUS CWF...OTHERWISE NO CHANGES.
REMAINDER BELOW UNCHANGED FROM THE MIDNIGHT SHIFT EXCEPT FOR THE
WATCH/WARNING/ADVISORY SECTION.
&&
.PREV DISCUSSION...QUICKSCAT DATA LAST NIGHT INDICATED THE LOW
PRESSURE CENTER THAT HAVE LINGERED SINCE SEVERAL DAYS AGO...JUST
NORTH OF PUERTO RICO. THIS WAS IN GOOD AGREEMENT TO THE GFS40
SOLUTION NEAR THAT TIME. THE 200MB STREAMLINES/WINDS ANALYSIS
CONTINUED TO SHOW AN UPPER LEVEL TROUGH NORTHEAST OF THE ISLANDS.
225MB-100MB SATELLITE DERIVED WINDS ALSO SHOWED SPEED CONVERGENCE
TO THE WEST OF THE TROUGH CENTER AND ACTIVE WEATHER IN THE
VICINITY OF THE U.S.V.I....THE NORTHERN LEEWARD ISLANDS AND OVER
THE ATLANTIC WATERS.
THE PERSISTENT LOW PRESSURE NORTH OF PUERTO RICO WILL CONTINUE IN
THE VICINITY WITH A TREND TO SLOWLY MOVE AWAY OF THE LOCAL AREA
LATE FRIDAY OR SATURDAY. WHILE THIS HAPPENS...STRONG DIFLUENCE
ALOFT WILL RESULT IN ACTIVE WEATHER OVER THE ATLANTIC AND IN THE
VICINITY OF THE U.S.V.I. LATEST GUIDANCE SUGGEST THAT A SIMILAR
SCENARIO WILL PERSIST UNTIL FRIDAY OR EARLY SATURDAY WHEN THE
SURFACE LOW NORTH OF PUERTO RICO IS EXPECTED TO EXIT TO THE
NORTH...AWAY OF THE AREA. ALL THIS WILL RESULT IN A LOW LEVEL
SOUTH FLOW WHICH MAY INDUCE AFTERNOON PRECIPITATION IN THE
NORTH...NORTHEAST AND EAST SECTIONS OF THE ISLANDS TODAY AND
FRIDAY.
.PREV SYNOPSIS...LOW PRESSURE AT THE SURFACE JUST NORTH OF SAN
JUAN AND A TROUGH ALOFT EXTENDING NORTHEAST INTO THE ATLANTIC
WILL KEEP UNSETTLED WEATHER OVER THE LOCAL AREA WITH ACTIVITY
FOCUSING OVER THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS
THROUGH THURSDAY AND POSSIBLY INTO FRIDAY AND SATURDAY. ACTIVE
WEATHER WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...
WILL CONTINUE ACROSS PARTS OF THE REGIONAL WATERS THROUGH AT
LEAST FRIDAY
.PREV MARINE...UNSETTLED WEATHER OVER THE EASTERN WATERS AND THE
ATLANTIC WATERS CAN PRODUCE DANGEROUS MARINE CONDITIONS WITH ROUGH
SEAS IN THE VICINITY OF THE SHOWERS AND FREQUENT LIGHTNING WHICH
MAY BE INTENSE.
.PREV AVIATION...PERIODS OF LOW CEILING AND REDUCED VISIBILITIES
WITH SCATTERED TO NUMEROUS SHOWERS ARE POSSIBLE TODAY MAINLY FOR
THE NORTH AND EAST SECTIONS OF PUERTO RICO AND OVER THE U.S.
VIRGIN ISLANDS.
.PREV HYDROLOGY...ADDITIONAL RAINFALL EXPECTED TODAY MAY AGAIN
RESULT IN FLOODING PROBLEMS ACROSS THE SAN JUAN METROPOLITAN AREA
AND SOME RIVERS GETTING OUT OF THE BANKS.
.PREV CLIMATE...CURRENT MONTH HAS BEEN A RAINY ONE IN SAN JUAN.
MONTH TO DATE 8.27 INCHES OF RAIN HAVE BEEN MEASURED. THIS IS 5.42
INCHES ABOVE THE NORMAL VALUE OF 2.85. YEAR TO DATE...12.45 INCHES
OF RAIN ABOVE THE NORMAL VALUE HAVE BEEN MEASURED AT THE LMM
INTERNATIONAL AIRPORT.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR PRZ001-PRZ002-
PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ012-
PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR VIZ001-VIZ002.
&&Hazardous weather outlook, Oct 19, 5:30 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 19 2006 PRZ001>013-AMZ710>750-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Oct 19, 2:39 PM CDT, 1 hour 1 minute before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 400 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE AND TOA BAJA
AT 325 PM AST...SATELLITE DATA AND AN OFF DUTY METEOROLOGIST
INDICATED A STRONG THUNDERSTORM NEAR BAYAMON...GUAYNABO...AGUAS
BUENAS AND CAGUAS MOVING EAST NORTHEAST AT 10 TO 15 MPH. THIS
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES THROUGH
355 PM...THEN MOVE INTO SAN JUAN...GURABO AND TRUJILLO ALTO BY 410
PM. THIS THUNDERSTORM WILL LIKELY CONTAIN CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAIN...STRONG AND GUSTY WINDS AND POSSIBLY
SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
BCS/RAM/AASSpecial weather statement, Oct 19, 2:39 PM CDT, 1 hour 1 minute before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192015-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 415 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE AND TOA BAJA
AT 325 PM AST...SATELLITE DATA AND AN OFF DUTY METEOROLOGIST
INDICATED A STRONG THUNDERSTORM NEAR BAYAMON...GUAYNABO...AGUAS
BUENAS AND CAGUAS MOVING NORTH NORTHEAST AT 10 TO 15 MPH. THIS
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES THROUGH
355 PM...THEN MOVE INTO SAN JUAN...CAROLINA...GURABO AND TRUJILLO
ALTO BY 410 PM. THIS THUNDERSTORM WILL LIKELY CONTAIN CLOUD TO
GROUND LIGHTNING...TORRENTIAL RAIN...STRONG AND GUSTY WINDS AND
POSSIBLY SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
BCS/RAM/AASSpecial weather statement, Oct 19, 3:12 PM CDT, 28 minutes before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192015-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
339 PM AST JUEVES 19 DE OCTUBRRE DE 2006
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO HASTA LAS 415
PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE Y TOA BAJA.
A LAS 8:10 PM AST EL RADAR DOPPLER INDICABA FUERTES TRONADAS CON
LLUVIA FUERTE DESARROLLANDOSE NUEVAMENTE A TRAVES DE LAS AGUAS MAR
AFUERA Y MOVIENDOSE A TIERRA A TRAVES DE LAS AREAS COSTERAS DE ESTOS
MUNICIPIOS.
A LAS 325 PM AST...LOS DATOS DE SATELITE Y UN METEROLOGO INDICARON
UNA TRONADA FUERTE CERCA DE BAYAMON...GUAYNABO...AGUAS BUENAS Y
CAGUAS MOVIENDOSE HACIA EL NORTE NORESTE DE 10 A 15 MPH. ESTA
TRONADA CONTINUARA AFECTANDO A ESTOS MUNICIPIOS HASTA LAS 355 PM...
LUEGO HACIA SAN JUAN...CAROLINA...GURABO Y TRUJILLO ALTO PARA LAS
410 PM. ESTA TRONADA POSIBLEMENTE CONTIENEN RELAMPAGOS DE NUBE A
TIERRA...LLLUVIA TORRENCIAL...VIENTOS FUERTES Y EN RAFAGASY
POSIBLEMENTE ALGUN GRANIZO PEQUENO.
SI ESTA TRONADA PELIGROSA SE ACERCA A SU AREA...BUSQUE REFUGIO
SEGURO DENTRO DE UNA EDIFICACION FUERTE Y MANTENGASE AHI HASTA QUE
PASE LA TRONADA.
BCS/RAM/AAS/SANTIAGOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:20 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 18, 8:56 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 18, 11:58 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 19, 10:34 AM CDT | Flash Flood Watch | JSJ | 9 hr | |
| Oct 19, 2:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 19, 6:17 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 19, 6:47 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.